Skip to content

Announcements

The Pet Health Community and Pet Health Center are NOT substitutes for a vet visit. Contact a vet in an emergency! | Dog Conditions A-Z | Dog Symptoms A-Z | Cat Conditions A-Z | Cat Symptoms A-Z

Remember Your Beloved Pet
Glycerin poisoning
avatar
pugdad posted:
I gave my five year old pug a new treat made in US for Canadian Corp. He woke three times last night with rampant diarrhea and this morning at 6am. He won't eat or drink and is napping. There was glycerin from vegetables listed third as well as pumpkin. This treat is a prescription for hurting dogs. What do I do? If biofuel gycerin is found in his system I will file a brief accusing Canada of Domestic terrorism for willfully poisoning our pets.
Reply
 
avatar
rohvannyn responded:
Glycerine is in certain food products and isn't necessarily poisonous. In suppository form it is sometimes used as a lubricant to help move the bowels, it is also used in skin creams as a humectant. You can find a lot more by searching the net. His diarrhea is more likely caused by introduction of a new food, food that is too rich for him, or sensitivity to another ingredient. Pumpkin, by the way, is very good for dogs, but it also has fiber so maybe that's irritating his system.
 
avatar
rohvannyn replied to rohvannyn's response:
I double checked my resources and vegetable glycerine is the type you will find in people food and pet foods. It isn't included in large quantities and it's not poisonous. There is another type that is used for external things such as lotion or soap, too, and you may be thinking of that.


Featuring Experts from AMERICAN VETERINARY MEDICAL ASSOCIATION

Sandy Willis, DVM, DACVIM, is a small animal internal medicine consultant for Phoenix Central Laboratory, an independent veterinary diagnostic laborat...More

Helpful Tips

Helping Hospice Patients Keep Their PetsExpert
Pets are an extremely important part of our lives. And this is especially true when we are at the end of our days. What could be more ... More
Was this Helpful?
34 of 46 found this helpful

Related News

There was an error with this newsfeed

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

Learn more about the AVMA

WebMD Special Sections